Alert archive / Alabama / Wind Advisories in 2009

Wind Advisory 3, NWS Huntsville, AL

February 10, 200911 counties in Alabama; Franklin County, Lincoln County, Moore County, Tennessee

NWS Huntsville, AL issued this wind advisory at Feb 10, 2009, 3:10 PM CST for 11 counties in Alabama; Franklin County, Lincoln County, Moore County, Tennessee. It took effect at Feb 11, 2009, 6:00 AM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 10, 2009, 3:10 PM CST (21:10 UTC)
In effect from
Feb 11, 2009, 6:00 AM CST
Expired
Feb 11, 2009, 3:06 AM CST
In force
Issued by
NWS Huntsville, AL

Counties Colbert County, AL, Cullman County, AL, DeKalb County, AL, Franklin County, AL, Jackson County, AL, Lauderdale County, AL, Lawrence County, AL, Limestone County, AL, Madison County, AL, Marshall County, AL, Morgan County, AL, Franklin County, TN, Lincoln County, TN, Moore County, TN

The radar

The Northeast Alabama radar (KHTX), 69 km from the middle of the area, began a volume at 21:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 9.2 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2009-02-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2009-02-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 377 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1584 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
377 m²/s²
0-3 km storm-relative helicity
356 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KHUN 102110
NPWHUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HUNTSVILLE AL
310 PM CST TUE FEB 10 2009

ALZ001>010-016-TNZ076-096-097-110430-
/O.NEW.KHUN.WI.Y.0003.090211T1200Z-090212T0000Z/
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS...
RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR...
GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG...
FAYETTEVILLE...WINCHESTER
310 PM CST TUE FEB 10 2009

...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM CST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 6 PM CST WEDNESDAY. 

AN INTENSE STORM SYSTEM WILL MOVE FROM THE SOUTHERN PLAINS TO THE
GREAT LAKES THROUGH WEDNESDAY. AS THIS OCCURS...SOUTH WINDS WILL
INCREASE 25 TO 35 MPH WITH OCCASIONAL GUSTS TO 45 MPH. ACROSS THE
HIGHER ELEVATIONS OF NORTHEAST ALABAMA AND SOUTHERN MIDDLE
TENNESSEE...WIND GUSTS COULD EXCEED 45 MPH. 

RESIDENTS SHOULD BE PREPARED FOR THE WINDY CONDITIONS. ENSURE ALL 
LOOSE OUTDOOR OBJECTS REMAIN SECURE...INCLUDING PATIO FURNITURE
AND TRASH CANS. DRIVING WILL BECOME DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS IN EXCESS OF 25 MPH OR
GUSTS IN EXCESS OF 35 MPH ARE EXPECTED.

$$

NADLER
2 follow-up statements
070 
WWUS74 KHUN 110242 AAA
NPWHUN

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
841 PM CST TUE FEB 10 2009

ALZ001>010-016-TNZ076-096-097-111100-
/O.CON.KHUN.WI.Y.0003.090211T1200Z-090212T0000Z/
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS...
RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR...
GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG...
FAYETTEVILLE...WINCHESTER
841 PM CST TUE FEB 10 2009

...A WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM CST 
WEDNESDAY...

AN INTENSE STORM SYSTEM WILL MOVE FROM THE SOUTHERN PLAINS TO THE
GREAT LAKES TONIGHT AND WEDNESDAY. AS THIS OCCURS...SOUTH WINDS
WILL INCREASE 25 TO 35 MPH WITH OCCASIONAL GUSTS TO 45 MPH
WEDNESDAY MORNING. WINDS WILL SHIFT TO THE SOUTHWEST WEDNESDAY
AFTERNOON...WITH GUSTS OVER 35 MPH STILL POSSIBLE.

RESIDENTS SHOULD BE PREPARED FOR THE WINDY CONDITIONS. ENSURE ALL
LOOSE OUTDOOR OBJECTS REMAIN SECURE...INCLUDING PATIO FURNITURE
AND TRASH CANS. DRIVING WILL BECOME DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES ON EAST TO WEST ROADS.

$$

KULA
000 
WWUS74 KHUN 110906
NPWHUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HUNTSVILLE AL
306 AM CST WED FEB 11 2009

ALZ001>010-016-TNZ076-096-097-111715-
/O.UPG.KHUN.WI.Y.0003.090211T1200Z-090212T0000Z/
/O.NEW.KHUN.HW.W.0001.090211T1200Z-090212T0000Z/
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS...
RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR...
GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG...
FAYETTEVILLE...WINCHESTER
306 AM CST WED FEB 11 2009

...HIGH WIND WARNING IN EFFECT FROM 6 AM THIS MORNING TO 6 PM CST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 6 AM THIS MORNING TO 6 PM CST
THIS AFTERNOON. THE WIND ADVISORY IS NO LONGER IN EFFECT. 

AN INTENSE STORM SYSTEM WILL MOVE FROM THE SOUTHERN PLAINS TO THE
GREAT LAKES TODAY. AS THIS OCCURS...SOUTH WINDS WILL INCREASE TO 25
TO 35 MPH WITH WINDS POSSIBLE OVER 40 MPH AT HIGHER ELEVATIONS.
OCCASIONAL GUSTS TO 50 MPH ARE ALSO POSSIBLE. WINDS WILL SHIFT TO
THE SOUTHWEST THIS AFTERNOON...WITH GUSTS OVER 35 MPH STILL
POSSIBLE. WIDESPREAD WIND DAMAGE IS POSSIBLE DUE TO THE STRENGTH
AND DURATION OF THE EXPECTED HIGH WINDS. THIS WILL BE MOST
PREVALENT AT HIGHER ELEVATIONS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. EXPECTED HIGH WINDS MAY LEAD TO WIDESPREAD PROPERTY
DAMAGE. DRIVING WILL BECOME DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES.

$$

SL/JE

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this wind advisory went out at Feb 10, 11:45 AM CST, 3 hours 25 minutes earlier.

Area forecast discussion, Feb 10, 11:45 AM CST, 3 hours 25 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1145 AM CST TUE FEB 10 2009

.UPDATE...FOR 18Z TAFS.

&&

.AVIATION...
VFR CONDITIONS WILL EXIST ACROSS BOTH KMSL/KHSV FOR MUCH OF THE
PERIOD...THROUGH AT LEAST 06Z/TONIGHT. CONCERNS TONIGHT WILL BECOME
THE WIND AND LIKELIHOOD FOR NON-CONVECTIVE LOW LVL WIND SHEAR AS
SRLY WINDS INCREASE TO 40-50KTS AROUND 1500FT AGL. LINE OF SHOWERS
AND THUNDERSTORMS WILL BEGIN TO IMPACT THE AREA LATE IN THE PERIOD
ESPECIALLY AFTER 15Z/WED AT KMSL IN NW AL. AHEAD OF THIS CONVECTIVE
LINE...STRONG SFC WINDS WILL DEVELOP WITH SUSTAINED 20-30KTS AND
GUSTS UP TO 35-40KTS POSSIBLE. MVFR CEILINGS WILL QUICKLY DEVELOP
AFTER 10-12Z/WED. DJN.83

&&

.DISCUSSION /ISSUED AT 945 AM CST/...
DEEP S/SW FLOW HELPING TO ADVECT MOISTURE ACROSS THE AREA THIS
MORNING. ELEVATED CONVECTION ASSOCIATED WITH DECAYING FRONTAL
BOUNDARY EXTENDS FROM THE ARKLAMISS NORTHEAST TO SRN PA. OTHER THAN
A FEW LIGHT SHOWERS OCCURRING WITHIN INCREASING ISENTROPIC ASCENT
/MAINLY WEST OF I-65/...FEEL MUCH OF THE FORECAST AREA WILL REMAIN
DRY TODAY AS BEST FORCING/UPR LVL SUPPORT REMAIN NORTH/WEST OF THE
AREA. THAT SAID...WILL REMOVE THUNDER MENTION THIS AFTERNOON BUT
KEEP ISOLD TO SCT SHOWERS GOING WITH VERY LIGHT QPF AMOUNTS.

SFC WINDS WILL PICK UP BY MIDDAY WITH LOCALLY BREEZY CONDITIONS AS
FAIRLY PRONOUNCED PRESSURE GRADIENT EXISTS. TEMPS HAVE WARMED TO
AROUND 60F /AS OF 15Z/ AND WITH STRONG LOW LVL WAA...SHOULD HAVE NO
PROBLEM APPROACHING 70F THIS AFTN DESPITE BKN/OVC SKY CONDITIONS.

NO OTHER CHANGES WILL BE MADE TO THE CURRENT FORECAST. SIGNIFICANT
WEATHER EXPECTED WEDNESDAY AS STRONG WINDS ALONG WITH A POTENTIAL
STRONG/SEVERE SQUALL LINE AFFECT THE AREA. FOR MORE INFORMATION ON
THESE IMPACTS...REFER TO THE SPECIAL WEATHER STATEMENT /HUNSPSHUN/
PRODUCT. NADLER.83

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&

DJN.83
Hazardous weather outlook, Feb 10, 1:20 PM CST, 1 hour 50 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
120 PM CST TUE FEB 10 2009

ALZ001>010-016-TNZ076-096-097-110400-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
120 PM CST TUE FEB 10 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

AS A LOW PRESSURE SYSTEM DEEPENS ACROSS THE UPPER MISSISSIPPI
RIVER VALLEY...A STRONG COLD FRONT WILL MOVE ACROSS THE AREA
WEDNESDAY. WINDY CONDITIONS WILL BE LIKELY AHEAD OF THE FRONT
WEDNESDAY. SOUTHERLY TO SOUTHWESTERLY WINDS WILL INCREASE TO 25 TO
35 MPH...WITH GUSTS TO OVER 45 MPH...ESPECIALLY IN THE HIGHER
TERRAIN.

ALONG THE FRONT...STRONG TO SEVERE THUNDERSTORMS IN THE FORM OF A
SQUALL LINE ARE EXPECTED TO SWEEP ACROSS THE AREA LATE WEDNESDAY
MORNING AND INTO THE AFTERNOON. DAMAGING WINDS WILL BE THE MAIN
THREAT WITH THIS SYSTEM...HOWEVER...ISOLATED TORNADOES CANNOT BE
RULED OUT.

THIS THUNDERSTORM ACTIVITY IS EXPECTED TO ENTER NORTHWEST ALABAMA
AROUND MID TO LATE MORNING...AFFECT THE CENTRAL TENNESSEE VALLEY
AROUND MIDDAY...AND AFFECT AREAS EAST OF I-65 THROUGH MID AFTERNOON.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
IS LIKELY ON WEDNESDAY.

CA/BCC/DJN

Nearby

Wind Advisories in Alabama, 2009Wind Advisories in Tennessee, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.